MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 45MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 45MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Catalog Number 9079-VC-005
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the md at the emergency center inserted the ez-io needle into the right upper humerus of the patient in cardiopulmonary arrest, in order to inject more volume of the medical agent.However, the condition of the patient did not improve and finally died.When a trainee doctor was removing the needle, the cannula broke, the issue occurred after the patient died.The customer stated that there was no causal relationship between the device and the patient's death.".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint was confirmed based on the investigation of the returned sample.The customer provided one photo and returned one unit 9079-vc-005 ez-io 45mm needle (box of 5) for evaluation.Visual inspection revealed that the 45mm ez-io cannula was broken and separated.A review of the certificate of compliance was performed with no findings available.Additionally, the ifu states "to remove ez-io from patient: a.Remove ez-connect extension set.B.Lift & remove ez-stabilizer dressing.C.Attach luer-lock syringe to hub of cannula.Maintain axial alignment and rotate clockwise while pulling straight out.Do not rock or bend the cannula.Improper technique may cause cannula to break".It was determined that there was sufficient evidence to confirm that this damage was the result of undue force.For the stainless-steel cannula to experience this failure mode, there likely was excessive force applied at an off angle during removal.Based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
EZ-IO 45MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23942657
Report Number3011137372-2026-00001
Device Sequence Number10684047
Product Code FMI
UDI-Device Identifier00816000011980
UDI-Public(01)00816000011980(11)240814(17)280731(10)74697373(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9079-VC-005
Device Lot Number74697373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer02/08/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown